Alert archive / Michigan / Small Craft Advisories in 2021
Small Craft Advisory 62, NWS Marquette, MI
NWS Marquette, MI issued this small craft advisory at Jun 6, 2021, 3:57 AM EDT. It took effect at Jun 6, 2021, 2:00 PM EDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Jun 6, 2021, 3:57 AM EDT (07:57 UTC)
- In effect from
- Jun 6, 2021, 2:00 PM EDT
- Expired
- Jun 7, 2021, 4:01 AM EDT
- In force
- 14 hr
- Issued by
- NWS Marquette, MI
The text
As transmitted.
977 WHUS73 KMQT 060757 MWWMQT URGENT - MARINE WEATHER MESSAGE National Weather Service Marquette MI 357 AM EDT Sun Jun 6 2021 LMZ248-250-061600- /O.NEW.KMQT.SC.Y.0062.210606T1800Z-210607T0000Z/ Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 357 AM EDT Sun Jun 6 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING... * WHAT...South winds 15 to 20 kt and waves 3 to 5 ft expected. * WHERE...Seul Choix Point to Point Detour MI and 5NM East of a line from Fairport MI to Rock Island Passage. * WHEN...From 2 PM this afternoon to 8 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ 07
4 follow-up statements
167 WHUS73 KMQT 061457 MWWMQT URGENT - MARINE WEATHER MESSAGE National Weather Service Marquette MI 1057 AM EDT Sun Jun 6 2021 LMZ248-250-062300- /O.CON.KMQT.SC.Y.0062.210606T1800Z-210607T0000Z/ Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 1057 AM EDT Sun Jun 6 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING... * WHAT...South winds 15 to 20 kt and waves 3 to 5 ft expected. * WHERE...Seul Choix Point to Point Detour MI and 5NM East of a line from Fairport MI to Rock Island Passage. * WHEN...From 2 PM this afternoon to 8 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
228 WHUS73 KMQT 062040 MWWMQT URGENT - MARINE WEATHER MESSAGE National Weather Service Marquette MI 440 PM EDT Sun Jun 6 2021 LSZ250-251-070400- /O.EXB.KMQT.SC.Y.0062.000000T0000Z-210607T0400Z/ Munising to Grand Marais MI-Grand Marais to Whitefish Point MI- 440 PM EDT Sun Jun 6 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * WHAT...South winds 15 to 20 kt with gusts up to 25 kt occurring. * WHERE...Munising to Grand Marais MI and Grand Marais to Whitefish Point MI. * WHEN...Until midnight EDT tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ248-250-070445- /O.EXT.KMQT.SC.Y.0062.000000T0000Z-210607T1200Z/ Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 440 PM EDT Sun Jun 6 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EDT MONDAY... * WHAT...South winds 10 to 20 kt with gusts up to 25 kt and waves 3 to 6 ft occurring. * WHERE...Seul Choix Point to Point Detour MI and 5NM East of a line from Fairport MI to Rock Island Passage. * WHEN...Until 8 AM EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
597 WHUS73 KMQT 070146 MWWMQT URGENT - MARINE WEATHER MESSAGE National Weather Service Marquette MI 946 PM EDT Sun Jun 6 2021 LMZ248-250-071000- /O.CAN.KMQT.SC.Y.0062.000000T0000Z-210607T1200Z/ /O.NEW.KMQT.SC.Y.0063.210607T0400Z-210607T1200Z/ Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 946 PM EDT Sun Jun 6 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM EDT MONDAY... * WHAT...Southwest winds 10 to 20 kt with gusts up to 25 kt and waves 3 to 6 ft expected. * WHERE...Seul Choix Point to Point Detour MI and 5NM East of a line from Fairport MI to Rock Island Passage. * WHEN...Until 8 AM EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LSZ250-251-071000- /O.EXT.KMQT.SC.Y.0062.000000T0000Z-210607T1200Z/ Munising to Grand Marais MI-Grand Marais to Whitefish Point MI- 946 PM EDT Sun Jun 6 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EDT MONDAY... * WHAT...South winds 15 to 20 kt with gusts up to 25 kt occurring. * WHERE...Munising to Grand Marais MI and Grand Marais to Whitefish Point MI. * WHEN...Until 8 AM EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
128 WHUS73 KMQT 070801 MWWMQT URGENT - MARINE WEATHER MESSAGE National Weather Service Marquette MI 401 AM EDT Mon Jun 7 2021 LSZ250-251-070915- /O.CAN.KMQT.SC.Y.0062.000000T0000Z-210607T1200Z/ Munising to Grand Marais MI-Grand Marais to Whitefish Point MI- 401 AM EDT Mon Jun 7 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... The small craft advisory is cancelled. $$ LMZ248-250-071200- /O.CON.KMQT.SC.Y.0063.000000T0000Z-210607T1200Z/ Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 401 AM EDT Mon Jun 7 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... * WHAT...Waves 3 to 5 ft occurring. * WHERE...Seul Choix Point to Point Detour MI and 5NM East of a line from Fairport MI to Rock Island Passage. * WHEN...Until 8 AM EDT this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ 07
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this small craft advisory went out at Jun 6, 3:24 AM EDT, 33 minutes earlier.
Area forecast discussion, Jun 6, 3:24 AM EDT, 33 minutes before
Area Forecast Discussion
National Weather Service Marquette MI
324 AM EDT Sun Jun 6 2021
.SHORT TERM...(Today and tonight)
Issued at 322 AM EDT SUN JUN 6 2021
Upper air pattern consists of a 500 mb trough in the Pacific NW and
a closed low over OK this morning with a broad ridge across most of
the U.S. The upper Great Lakes continues to be on the top and
periphery of the 500 mb ridge with a ring of fire scenario setting
up with convection and any shortwave that tops the ridge can kick
off convection. Trying to time these is next to impossible. Having a
hard time with pops for this morning as accas field out there is
popping up and then gone and thinking is this will continue to be a
problem this morning. Have some slight chance pops in to cover this
across the central and south. For tonight, with a front that is
dieing off as it moves through, have some slight chance pops with it
as it moves across the area. For temperatures, made a few
adjustments for highs in downslope areas and then raised low
temperatures a bit tonight as well in downslope areas near Lake
Superior.
Lots of things to worry about today. First is fire weather and looks
like criteria is met for red flag conditions with high enough winds,
temperatures and low relative humidities and this would be across
mainly the west half of the cwa. Second is with southern Schoolcraft
County and Lake Michigan beaches. With a south wind, this area is at
the end of the fetch and will have high enough waves to have a high
swim risk there. Will be issuing a beach hazards statement for this
area.
.LONG TERM...(Monday through Saturday)
Issued at 324 AM EDT SUN JUN 6 2021
Not much changed in the extended with continued warm weather with
spotty precip chances as an upper level ridge remains over the
central U.S. Temperatures will be on a slow downward trend though
the week with the low level flow becoming more east to southeasterly
by mid-week bringing somewhat cooler and drier air into the area.
Details continue to waver in the extended with how the models are
handling the evolution of the upper level ridge. The GFS has trended
towards continued ridging over the central U.S into the upper Great
Lakes while the ECMWF has trended to a westward shift in the ridge
with an upper low dropping from the Hudson Bay to the eastern Great
Lakes. Ensembles are similar with the fuzzy clusters showing the CMC
and GEFS members largely indicate continued ridging over the area
while about half the EC members shift the ridge west. The later
solution would result in cooler more seasonal weather. NBM has
trended up a few degrees with temperatures Friday and Saturday
reflecting the majority of the models/ensembles trending towards
continued ridging over the area. Fire weather conditions will
continue to be a concern though the week, especially over the west
with the central and east seeing cooler temperatures as the flow
becomes easterly mid-week. The biggest concern will be afternoon RH
but not so much winds with light winds expected through much of the
work week.
Weak pressure gradient will be prime for afternoon lake breeze
circulations with the potential for iso to sct tstms along the
boundaries though at least mid-week. An upper level low pressure
over Oklahoma also opens up and lifts north while weak shortwave
energy is ejected from the western trough and undercuts the ridge.
MUCAPE values of 1500 to 2000 J/kg will be in place during the
afternoons for much of the week with a weak capping inversion.
Convergence along the lake breeze boundaries and added lift from any
passing weak shortwaves should help trigger afternoon convection
through Wednesday. A bit stronger forcing could arrive towards the
end of the week which could result in better coverage of showers and
thunderstorms. With high pwats over the area though the week any
thunderstorms could produce brief heavy rainfall. Shear looks very
weak though Wednesday with very low chances for any organized
convection.
&&
.AVIATION...(For the 06Z TAFS through 06Z Sunday night)
Issued at 1236 AM EDT SUN JUN 6 2021
With low-levels remaining relatively dry, VFR conditions will
prevail thru this fcst period at KIWD/KCMX/KSAW. Otherwise, LLWS is
expected at all terminals overnight into early this morning. Gusty s
to sw winds to around 25kt are then expected today.
&&
.MARINE...(For the 4 AM Lake Superior forecast issuance)
Issued at 322 AM EDT SUN JUN 6 2021
The strongest wind looks to be this afternoon from the south at 15
to 25 knots. However, very stable conditions with the cold water
will limit the potential for stronger winds near the lake surface.
Expect wind speeds less than 20 knots through the rest of the
forecast period. Models continue to overdo fog potential on the
lake. Fog may become an issue early this week if significant rain
develops which does not look likely at this time.
&&
.MQT WATCHES/WARNINGS/ADVISORIES...
Upper Michigan...
Beach Hazards Statement from 8 AM EDT this morning through this
evening for MIZ014.
Fire Weather Watch from 8 AM EDT /7 AM CDT/ this morning through
this evening for MIZ002-004-009-010-084.
Lake Superior...
None.
Lake Michigan...
None.
&&
SHORT TERM...07
LONG TERM...NL
AVIATION...Rolfson
MARINE...07Hazardous weather outlook, Jun 5, 4:41 PM EDT, 11 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Marquette MI 441 PM EDT Sat Jun 5 2021 MIZ002-004-009-010-084-062045- Ontonagon-Baraga-Gogebic-Iron-Southern Houghton- 441 PM EDT Sat Jun 5 2021 /341 PM CDT Sat Jun 5 2021/ This Hazardous Weather Outlook is for portions of western Upper Michigan and central Upper Michigan. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday A Fire Weather Watch has been issued for the area Sunday for elevated fire weather conditions. Keep cars off the grass, prevent creating sparks, and observe any burn bans by contacting the local DNR. For more information, please see our latest fire weather message and forecast. Hot weather is expected to last through at least the middle of next week. Take steps to prevent heat exhaustion when outdoors this weekend, and never leave children or pets in a hot car! There's a chance of thunderstorms for Monday and Tuesday. There's another chance for thunderstorms along the Wisconsin border Friday. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. MIZ001-003-005>007-011>014-085-062045- Keweenaw-Northern Houghton-Marquette-Alger-Luce-Dickinson- Menominee-Delta-Southern Schoolcraft-Northern Schoolcraft- 441 PM EDT Sat Jun 5 2021 /341 PM CDT Sat Jun 5 2021/ This Hazardous Weather Outlook is for portions of western Upper Michigan and central Upper Michigan. .DAY ONE...Tonight There is a high swim risk for the Lake Michigan beaches in Southern Schoolcraft County for this evening. See the latest Beach Hazards Statement for details. .DAYS TWO THROUGH SEVEN...Sunday through Friday There is a high swim risk for the Lake Michigan beaches in Southern Schoolcraft County Sunday. A Special Weather Statement has been issued across the area Sunday for elevated fire weather conditions. Keep cars off the grass, prevent creating sparks, and observe any burn bans by contacting the local DNR. For more information, please see our latest fire weather message and forecast. Hot weather is expected to last through at least the middle of next week. Take steps to prevent heat exhaustion when outdoors this weekend, and never leave children or pets in a hot car! There's a chance of thunderstorms for Monday and Tuesday. There's another chance of thunderstorms for Friday along the Wisconsin border. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. LSZ162-240>251-263>267-062045- Lake Superior west of a line from Saxon Harbor WI to Grand Portage MN beyond 5NM-Saxon Harbor WI to Black River MI- Black River to Ontonagon MI- Ontonagon to Upper Entrance of Portage Canal MI- Upper Entrance of Portage Canal to Eagle River MI- Eagle River to Manitou Island MI- Manitou Island to Point Isabelle MI- Point Isabelle to Lower Entrance of Portage Canal MI- Lower Entrance of Portage Canal To Huron Islands MI Including Keweenaw and Huron Bays-Huron Islands to Marquette MI- Marquette to Munising MI-Munising to Grand Marais MI- Grand Marais to Whitefish Point MI- Lake Superior from Saxon Harbor WI to Upper Entrance to Portage Canal MI 5NM off shore to the US/Canadian border including Isle Royale National Park- Lake Superior from Upper Entrance to Portage Canal to Manitou Island MI 5NM off shore to the US/Canadian Border- Lake Superior West of Line from Manitou Island to Marquette MI Beyond 5NM from shore- Lake Superior East of a line from Manitou Island to Marquette MI and West of a line from Grand Marais MI to the US/Canadian Border Beyond 5NM from shore- Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off shore to the US/Canadian border- 441 PM EDT Sat Jun 5 2021 /341 PM CDT Sat Jun 5 2021/ This Hazardous Weather Outlook is for portions of Eastern Lake Superior...Central Lake Superior and Western Lake Superior. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday There is a slight chance for thunderstorms in the southeastern lake Monday. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. LMZ221-248-250-062045- Green Bay North of line from Cedar River MI to Rock Island Passage-Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 441 PM EDT Sat Jun 5 2021 This Hazardous Weather Outlook is for portions of Northern Lake Michigan. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday A gale force gust up to 35 knots is possible along the Lake Michigan zones early Sunday evening. There's a slight chance of thunderstorms for Monday afternoon. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. TAP
The office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 8:18 PM EDT | Special Weather Statement | MQT | Delta | 27 min |
| Jun 6, 3:57 AM EDT | Red Flag Warning | MQT | Baraga, Dickinson, Gogebic, Houghton, Iron, Marquette and 1 more | 16 hr |
| Jun 6, 4:21 AM EDT | Beach Hazards Statement | MQT | Schoolcraft | 18 hr |
Nearby
Small Craft Advisories in Michigan, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.